Transient neurological symptoms after spinal anesthesia

Muhammet Gozdemir, Bunyamin Muslu, Huseyin Sert, Burhanettin Usta, Ruveyda Irem Demircioglu, Hulya Kasikara

Abstract


Purpose: The aim of this study was to investigate the incidence of transient neurological symptoms (TNS) after spinal anesthesia with levobupivacaine, bupivacaine, articaine or lidocaine.

Methods: The patients (n=400) were randomly assigned to receive spinal anesthesia with levobupivacaine, bupivacaine, articaine or isobaric lidocaine. Onsets of sensory and motor block were recorded. On postoperative days 1, 2 and 3, patients were interviewed by an investigator blinded to the spinal anaesthetic agent used. The patients were classified as having TNS if there was pain in the hips, thighs and/or lower limbs following recovery from anesthesia.

Results: Time to maximum sensory block was significantly longer in the articaine group than the lidocaine group. The incidence of TNS was much less after spinal anesthesia with levobupivacaine, bupivacaine and articaine than after lidocaine.

Full Text:

 Subscribers Only


DOI: http://dx.doi.org/10.25011/cim.v39i6.27512

Refbacks

  • There are currently no refbacks.


© 2007-2017 Canadian Society for Clinical Investigation.
C.I.M. provides open access to all of its content 6 months after the date of publication